Kansas, 2008

Hail and Damaging Winds in Kansas, May 5, 2008

May 5, 2008 · NWS DDC · 41 events in 14 counties and zones

A deep upper trough off of Baja ejected into the plains and combined with deep surface moisture and a dryline to produce widespread severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

A deep upper trough off of Baja ejected into the plains and combined with deep surface moisture and a dryline to produce widespread severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 5, 2:36 PM CST, 29 minutes earlier.

Area forecast discussion, May 5, 2:36 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
336 PM CDT MON MAY 5 2008

.DISCUSSION...

DAYS 1-2...

ALL THE INGREDIENTS ARE COMING TOGETHER FOR THUNDERSTORMS THROUGH
EARLY AFTERNOON WEDNESDAY.

A DEEP UPPER TROUGH OFF OF BAJA WILL EJECT EAST ACROSS THE
SOUTHERN ROCKIES AND SOUTHERN PLAINS THROUGH WEDNESDAY. AHEAD OF THIS
SYSTEM, RICH GULF MOISTURE WILL CONTINUE TO FLOW NORTHWARD FROM THE
GULF OF MEXICO. A DRYLINE WAS SITUATED FROM CENTRAL NM INTO SE CO
AND FAR WESTERN KS THIS AFTERNOON. AN OUTFLOW FROM NOCTURNAL
STORMS STRETCHED FROM GARDEN CITY TO FAR NORTHERN OKLAHOMA.

ALTHOUGH JET STREAK DYNAMICS ARE RATHER WEAK THIS AFTERNOON, SW KS
IS STILL UNDERNEATH A BROAD UPPER JET THAT WILL HELP VENTILATE AND
MAINTAIN ANY STORMS THAT DEVELOP ALONG THE DRYLINE AND OUTFLOW
BOUNDARY. GIVEN THE STRONG SFC HEATING AND COLD MID LEVEL TEMPS,
CAPPING WILL NOT BE AN ISSUE. STORMS THAT DEVELOP THIS EVENING
WILL LIKELY LINGER MOST OF THE NIGHT AS CONVERGENCE INCREASES
ALONG THE NORTHERN EDGE OF THE NOCTURNAL LOW LEVEL JET. IN FACT
ELEVATED STORMS WERE ONGOING IN CENTRAL KS THIS AFTERNOON. IT IS
FAIRLY UNUSUAL FOR ELEVATED CONVECTION TO PERSIST ALL DAY.

AFTER A BREAK MID TO LATE TUESDAY MORNING, A DRYLINE WILL HELP
INITIATE STORMS TUESDAY AFTERNOON, ESPECIALLY ALONG AND EAST OF A
LINE FROM SCOTT CITY TO LIBERAL. ALSO, TONIGHTS STORMS WILL
PROBABLY LEAVE AN OUTFLOW BOUNDARY ACROSS SOUTHERN KANSAS, AND
THIS BOUNDARY COULD ALSO SERVE TO INITIATE STORMS.

STORMS TUESDAY AFTERNOON WILL LIKELY LINGER INTO TUESDAY NIGHT AS
A STRONG SHORTWAVE TROUGH APPROACHES FROM THE SW. THIS SYSTEM WILL
BE PASSING TO OUR SOUTH ON WEDNESDAY. THE MODELS INDICATE THAT
MOISTURE WILL WRAP AROUND THE SYSTEM INTO CENTRAL AND SOUTHERN
KANSAS AND POSSIBLY AS FAR WEST AS DODGE CITY. AS THE MID LEVEL
COLD COOL ARRIVES, THUNDERSTORMS WILL DEVELOP BY MID TO LATE
MORNING AND THEN PROGRESS ACROSS SOUTHERN KANSAS INTO EARLY
AFTERNOON.

WITH SEVERAL ROUNDS OF STORMS EXPECTED, A FEW PLACES MAY SEE
EXCESSIVE RAIN AMOUNTS WHICH COULD CAUSE FLOODING. OF COURSE,
AS IS TYPICAL IN SOUTHWEST KANSAS, THERE WILL BE PLACES THAT
RECEIVE MUCH LESS RAIN.

OVERNIGHT LOWS WILL BE QUITE MILD GIVEN THE HIGH DEWPOINTS. BUT
OUTFLOW FROM STORMS COULD STILL COOL TEMPS INTO THE UPPER 50S.

MAXES TUESDAY MAY BE SIMILAR TO TODAY. BUT TONIGHTS STORMS AND
LEFTOVER MESOSCALE OUTFLOW BOUNDARIES COULD KEEP CERTAIN AREAS
COOLER THAN OTHERS. TODAY IS A GOOD EXAMPLE OF THIS. MCS ACTIVITY
PERSISTED THROUGH THE DAY IN CENTRAL KS AND THEY STAYED MUCH
COOLER.

DAYS 3-7...

AN UPPER LOW OVER WESTERN OKLAHOMA WILL MOVE RAPIDLY EASTWARD BY
THURSDAY MORNING WITH ANY LINGERING WRAP AROUND PRECIP MOVING OUT
TOWARD MORNING. SEVERAL SHORTWAVE TROUGHS IN WESTERLY FLOW ALOFT ARE
SCHEDULED TO MOVE ACROSS THE REGION WITH THE FIRST ONE ON FRIDAY AND
ANOTHER MORE SUBSTANTIAL WAVE ON SATURDAY THEN RIDGING ON MONDAY
MORNING. THE FIRST WAVE WILL PUSH A SURFACE LOW NEAR ELKHART TO THE
SOUTH OF THE AREA AND INTO OKLAHOMA ON FRIDAY FOLLOWED BY ANOTHER
LOW PRESSURE SYSTEM MOVING AGAIN NEAR ELKHART TO THE SOUTH OF THE
DODGE CITY CWA INTO THE WEEKEND. MUCH OF THE PRECIP WILL STAY MAINLY
SOUTH. THERE COULD BE SOME PERIODS OF LOW STRATUS IN THE MORNINGS
WITH UPSLOPE FLOW. AS FOR TEMPERATURES THE OVERNIGHT LOWS SHOULD BE
MOSTLY IN THE 40S WITH HIGHS IN THE 60S TO NEAR 70 WITH A WARMING
TREND ON MONDAY IN THE MID TO UPPER 70S.

.AVIATION...

SCATTERED SEVERE THUNDERSTORMS WITH HAIL UP TO 2 INCHES AND WINDS TO
70 MPH WILL BE FORMING ALONG AN OUTFLOW BOUNDARY NEAR THE GCK AND
DDC TAF SITES INTO THE EVENING. WINDS ON THE NORTH SIDE OF THIS
BOUNDARY ARE SOUTHEASTERLY WHILE TO THE SOUTH THEY ARE SOUTHERLY
FROM 15 TO 25KTS. OTHER THUNDERSTORMS MAY STAY JUST NORTH OF THE
HAYS AREA. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS IN THE
EVENING AND ARE EXPECTED TO CONTINUE THROUGH 12Z TUESDAY. YOU CAN
EXPECT VFR CONDITIONS EXCEPT AROUND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  83  57  70 /  60  50  60  60
GCK  60  83  55  67 /  60  40  40  40
EHA  58  84  55  69 /  50  30  30  20
LBL  61  85  56  70 /  60  40  40  40
HYS  61  78  57  67 /  50  30  60  70
P28  63  82  62  76 /  60  60  60  90

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN24/06
Hazardous weather outlook, May 5, 10:06 AM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1106 AM CDT MON MAY 5 2008

KSZ045-064-076>078-086-087-061100-
NESS-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE-
1106 AM CDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 4 PM. THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED AFTER 4 PM THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043-044-061>063-074-075-084-085-061100-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-STEVENS-
1106 AM CDT MON MAY 5 2008 /1006 AM MDT MON MAY 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 1 PM. THESE STORMS COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 1 PM CDT THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-046-061100-
TREGO-ELLIS-RUSH-
1106 AM CDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS
AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 6 PM. THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED AFTER 4 PM THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-088>090-061100-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
1106 AM CDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 7 PM. THESE STORMS WILL PROBABLY
NOT BE SEVERE...BUT SMALL HAIL AND GUSTY WINDS UP TO 50 MPH ARE
POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED AFTER 7 PM THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 5, 9:12 AM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1012 AM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             4 SE COLLYER            39.00N 100.07W
05/05/2008  E0.88 INCH       TREGO              KS   PUBLIC

0930 AM     HAIL             3 NW BROWNELL           38.67N 99.79W
05/05/2008  E0.75 INCH       NESS               KS   TRAINED SPOTTER

&&

01
Local storm report, May 5, 10:27 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1127 AM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HAIL             6 SSE VODA              38.95N 99.99W
05/05/2008  E1.75 INCH       TREGO              KS   PUBLIC

&&

RBURG
Local storm report, May 5, 10:58 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1158 AM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             7 S VODA                38.94N 100.03W
05/05/2008  E0.75 INCH       TREGO              KS   PUBLIC

&&

RBURG

The radar

The Dodge City radar (KDDC), 112 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

34 hail, 6 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Hail, Kearny

When
May 5, 3:05 PM CST
Where
Kearny County, 14.52 mi N of Deerfield
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.190, -101.120

Hail, Kearny

When
May 5, 3:25 PM CST
Where
Kearny County, 1.76 mi NW of Lakin White Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.990, -101.270

Hail, Scott

When
May 5, 3:35 PM CST
Where
Scott County, 0.54 mi W of Scott City
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
38.480, -100.910

Hail, Scott

When
May 5, 3:37 PM CST
Where
Scott County, 0.54 mi W of Scott City
Measured
1 in hail
Reported by
Public
Coordinates
38.480, -100.910

Hail, Finney

When
May 5, 3:50 PM CST
Where
Finney County, 1.48 mi NNW of Tennis
Measured
1.75 in hail
Reported by
Public
Coordinates
38.190, -100.930

Hail, Ellis

When
May 5, 3:52 PM CST
Where
Ellis County, 1.75 mi NW of Turkville
Measured
1 in hail
Reported by
Public
Coordinates
39.120, -99.200

Hail, Morton

When
May 5, 3:55 PM CST
Where
Morton County, 13.2 mi W of Richfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.270, -102.020

Hail, Lane

When
May 5, 4:10 PM CST
Where
Lane County, 2.63 mi NW of Healy
Measured
1.5 in hail
Reported by
Public
Coordinates
38.630, -100.650

Hail, Finney

When
May 5, 4:11 PM CST
Where
Finney County, 0.54 mi W of Holcomb
Measured
0.88 in hail
Reported by
Public
Coordinates
37.980, -100.990

Hail, Scott

When
May 5, 4:25 PM CST
Where
Scott County, 8.31 mi S of Shallow Water
Measured
1 in hail
Reported by
Public
Coordinates
38.260, -100.910

Hail, Finney

When
May 5, 4:30 PM CST
Where
Finney County, 0.88 mi NW of Holcomb
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
37.990, -100.990

Hail, Morton

When
May 5, 4:37 PM CST
Where
Morton County, 3.02 mi NE of Richfield
Measured
0.75 in hail
Reported by
Public
Coordinates
37.300, -101.740

Hail, Finney

When
May 5, 4:45 PM CST
Where
Finney County, 0.88 mi NW of Holcomb
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
37.990, -100.990

Hail, Finney

When
May 5, 4:52 PM CST
Where
Finney County, 0.88 mi NE of Garden City
Measured
4.25 in hail
Reported by
Public
Coordinates
37.980, -100.860

Hail broke several windows in homes, vehicles and downtown businesses.

Hail, Hodgeman

When
May 5, 4:52 PM CST
Where
Hodgeman County, 15.94 mi WNW of Jetmore
Measured
1 in hail
Reported by
Public
Coordinates
38.170, -100.170

Hail, Finney

When
May 5, 4:54 PM CST
Where
Finney County, 0.54 mi W of Holcomb
Measured
1.75 in hail
Reported by
Public
Coordinates
37.980, -100.990

Hail, Grant

When
May 5, 4:55 PM CST
Where
Grant County, 10.72 mi SSE of Stano Station
Measured
1 in hail
Reported by
Public
Coordinates
37.420, -101.450

Hail, Finney

When
May 5, 4:57 PM CST
Where
Finney County, 9.38 mi NNW of Kalvesta
Measured
1 in hail
Reported by
Public
Coordinates
38.210, -100.280

Hail, Morton

When
May 5, 5:00 PM CST
Where
Morton County, 4.95 mi E of Richfield
Measured
0.75 in hail
Reported by
Public
Coordinates
37.270, -101.690

Hail, Finney

When
May 5, 5:05 PM CST
Where
Finney County, 0.88 mi NW of Holcomb
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.990, -100.990

Hail, Hodgeman

When
May 5, 5:05 PM CST
Where
Hodgeman County, 16.71 mi WNW of Jetmore
Measured
0.75 in hail
Reported by
Public
Coordinates
38.180, -100.180

Hail, Scott

When
May 5, 5:05 PM CST
Where
Scott County, 1.08 mi E of Modoc
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
38.480, -101.060

Hail, Finney

When
May 5, 5:10 PM CST
Where
Finney County, 0.88 mi NE of Garden City
Measured
0.88 in hail
Reported by
Public
Coordinates
37.980, -100.860

Thunderstorm Wind, Finney

When
May 5, 5:10 PM CST
Where
Finney County, 0.88 mi NE of Garden City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.980, -100.860

Hail, Morton

When
May 5, 5:15 PM CST
Where
Morton County, 2.82 mi SSW of Rolla
Measured
0.88 in hail
Reported by
Public
Coordinates
37.080, -101.640

Hail, Finney

When
May 5, 5:20 PM CST
Where
Finney County, 0.88 mi NE of Garden City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.980, -100.860

Hail, Finney

When
May 5, 5:30 PM CST to 5:50 PM CST
Where
Finney County, 0.88 mi NE of Garden City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.980, -100.860

Quarter sized hail lasted approximately 20 minutes and covered the ground.

Hail, Finney

When
May 5, 5:52 PM CST
Where
Finney County, 1.77 mi ENE of Garden City
Measured
1 in hail
Reported by
Public
Coordinates
37.980, -100.840

Hail, Stevens

When
May 5, 6:00 PM CST
Where
Stevens County, 8.74 mi SSW of Feterita
Measured
0.75 in hail
Reported by
Public
Coordinates
37.030, -101.530

Hail, Finney

When
May 5, 6:16 PM CST
Where
Finney County, 1.76 mi SE of (Gck)garden City Arpt
Measured
1 in hail
Reported by
Public
Coordinates
37.910, -100.710

Hail covered the ground.

Hail, Gray

When
May 5, 6:30 PM CST
Where
Gray County, 6.59 mi NNW of Ingalls Muni Arpt
Measured
0.88 in hail
Reported by
Public
Coordinates
37.990, -100.570

Hail, Barber

When
May 5, 6:35 PM CST
Where
Barber County, 8.2 mi SE of Aetna
Measured
1 in hail
Reported by
Public
Coordinates
37.010, -98.850

Thunderstorm Wind, Barber

When
May 5, 6:35 PM CST
Where
Barber County, 8.2 mi SE of Aetna
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.010, -98.850

Thunderstorm Wind, Ford

When
May 5, 7:20 PM CST
Where
Ford County, 0.55 mi W of Wright
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.780, -99.890

Part of a roof was blown off and several fences were blown down. Shingles were blown off roofs and a pretty good sized tree was uprooted. Four power poles were blown over also.

Hail, Ford

When
May 5, 7:35 PM CST
Where
Ford County, 2.29 mi WSW of Windthorst
Measured
0.88 in hail
Reported by
Public
Coordinates
37.760, -99.670

Thunderstorm Wind, Ford

When
May 5, 7:35 PM CST
Where
Ford County, 2.29 mi WSW of Windthorst
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.760, -99.670

Hail, Comanche

When
May 5, 8:45 PM CST
Where
Comanche County, 0.88 mi NE of Wilmore
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.340, -99.210

Thunderstorm Wind, Barber

When
May 5, 9:15 PM CST
Where
Barber County, 0.88 mi NE of Lake City
Measured
70 kt (81 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.360, -98.810

A Fire fighter reported that the roof was blown off his house. Several windows and house siding was damage by wind-driven hail.

Thunderstorm Wind, Barber

When
May 5, 9:20 PM CST
Where
Barber County, 7.73 mi E of Deerhead
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.220, -98.780

Hail, Barber

When
May 5, 9:40 PM CST
Where
Barber County, 6.04 mi W of Uppdegraff
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.330, -98.710

Heavy Rain, Kiowa

When
May 5, 9:40 PM CST
Where
Kiowa County, 0.69 mi S of Brenham
Reported by
Emergency Manager
Coordinates
37.610, -99.200

Rainfall of 4.00 inches was recorded at a location 5 miles east of Greensburg.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109250, 109251, 109252, 109253, 109254, 109255, 109256, 109257, 109258, 109259, 109260, 109261, 109262, 109263, 109264, 109265, 109266, 109267, 109268, 109269, 109270, 109271, 109272, 109289, 109273, 109274, 109275, 109276, 109277, 109278, 109279, 109280, 109291, 109286, 109281, 109292, 109282, 109288, 109293, 109283, and more.